September  2015, 4(3): 355-372. doi: 10.3934/eect.2015.4.355

A note on global well-posedness and blow-up of some semilinear evolution equations

1. 

University Tunis El Manar, Faculty of Sciences of Tunis, Department of Mathematics, 2092, Tunis

Received  January 2015 Revised  July 2015 Published  September 2015

We investigate the initial value problems for some semilinear wave, heat and Schrödinger equations in two space dimensions, with exponential nonlinearities. Using the potential well method based on the concepts of invariant sets, we prove either global well-posedness or finite time blow-up.
Citation: Tarek Saanouni. A note on global well-posedness and blow-up of some semilinear evolution equations. Evolution Equations and Control Theory, 2015, 4 (3) : 355-372. doi: 10.3934/eect.2015.4.355
References:
[1]

S. Adachi and K. Tanaka, Trudinger type inequalities in $\mathbbR^N$ and their best exponent, Proc. Amer. Math. Society., 128 (1999), 2051-2057. doi: 10.1090/S0002-9939-99-05180-1.

[2]

D. R. Adams, Sobolev Spaces, Academic Press, New York, 1975.

[3]

A. Atallah Baraket, Local existence and estimations for a semilinear wave equation in two dimension space, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat., 7 (2004), 1-21.

[4]

H. Bahouri, S. Ibrahim and G. Perleman, Scattering for the critical 2-$D$ NLS with exponential growth, Diff. Int. Eq., 27 (2014), 233-268.

[5]

T. Cazenave, An Introduction to Nonlinear Schrödinger Equations, Textos de Metodos Matematicos, 26, Instituto de Matematica UFRJ, 1996.

[6]

J. Colliander, S. Ibrahim, M. Majdoub and N. Masmoudi, Energy critical NLS in two space dimensions, J. Hyperbolic Differ. Equ., 6 (2009), 549-575. doi: 10.1142/S0219891609001927.

[7]

J. Ginibre and G. Velo, On a class of a nonlinear Schrödinger equations. II: Scattering theory, general case, J. Funct. Anal., 32 (1979), 33-71. doi: 10.1016/0022-1236(79)90077-6.

[8]

J. Ginibre and G. Velo, The Global Cauchy problem for nonlinear Klein-Gordon equation, Math. Z, 189 (1985), 487-505. doi: 10.1007/BF01168155.

[9]

E. Gross, Hydrodynamics of a superfluid condensate, J. Math. Phys., 4 (1963), 195-207. doi: 10.1063/1.1703944.

[10]

S. Ibrahim, M. Majdoub and N. Masmoudi, Global solutions for a semilinear $2D$ Klein-Gordon equation with exponential type nonlinearity, Comm. Pure App. Math., 59 (2006), 1639-1658. doi: 10.1002/cpa.20127.

[11]

S. Ibrahim, M. Majdoub and N. Masmoudi, Instability of $H^1$-supercritical waves, C. R. Acad. Sci. Paris, ser. I, 345 (2007), 133-138. doi: 10.1016/j.crma.2007.06.008.

[12]

S. Ibrahim, M. Majdoub, R. Jrad and T. Saanouni, Global well posedness of a $2D$ semilinear heat equation, Bull. Belg. Math. Soc., 21 (2014), 535-551.

[13]

N. Ioku, The Cauchy problem for heat equations with exponential nonlinearity, J. D. E., 251 (2011), 1172-1194. doi: 10.1016/j.jde.2011.02.015.

[14]

J. F. Lam, B. Lippman and F. Trappert, Self trapped laser beams in plasma, Phys. Fluid, 20 (1977), 1176-1179. doi: 10.1063/1.861679.

[15]

H. A. Levine, Some nonexistence and stability theorems for solutions of formally parabolic equations of the form $Pu_t=-Au+F(u)$, Arch. Rational Mech. Anal., 51 (1973), 371-386.

[16]

S. Le Coz, A note on Berestycki-Cazenave's classical instability result for nonlinear Schrödinger equations, Adv. Nonlinear Stud., 8 (2008), 455-463.

[17]

O. Mahouachi and T. Saanouni, Global well posedness and linearization of a semilinear wave equation with exponential growth, Georgian Math. J., 17 (2010), 543-562.

[18]

O. Mahouachi and T. Saanouni, Well and ill-posedness issues for a class of $2D$ wave equation with exponential growth, J. Partial. Diff. Eqs., 24 (2011), 361-384. doi: 10.4208/jpde.v24.n4.7.

[19]

C. Miao and B. Zhang, The Cauchy problem for semilinear parabolic equations in Besov spaces, Houston J. Math., 30 (2004), 829-878.

[20]

J. Moser, A sharp form of an inequality of N. Trudinger, Ind. Univ. Math. J., 20 (1971), 1077-1092.

[21]

M. Nakamura and T. Ozawa, Global solutions in the critical Sobolev space for the wave equations with nonlinearity of exponential growth, Math. Z., 231 (1999), 479-487. doi: 10.1007/PL00004737.

[22]

M. Nakamura and T. Ozawa, Nonlinear Schrödinger equations in the Sobolev space of critical order, Journal of Functional Analysis, 155 (1998), 364-380. doi: 10.1006/jfan.1997.3236.

[23]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel Journal of Mathematics, 22 (1975), 273-303. doi: 10.1007/BF02761595.

[24]

L. P. Pitaevski, Vortex lines in an imperfect Bose gas, J. Experimental Theoret. Phys., 13 (1961), p.646; Translation in Soviet Phys. JETP, 40 (1961), 451-454.

[25]

B. Ruf, A sharp Moser-Trudinger type inequality for unbounded domains in $\mathbbR^2$, J. Funct. Anal, 219 (2005), 340-367. doi: 10.1016/j.jfa.2004.06.013.

[26]

T. Saanouni, Global well-posedness and scattering of a $2D$ Schrödinger equation with exponential growth, Bull. Belg. Math. Soc. Simon Stevin., 17 (2010), 441-462.

[27]

T. Saanouni, Decay of solutions to a $2D$ Schrödinger equation with exponential growth, J. P. D. E., 24 (2011), 37-54.

[28]

T. Saanouni, Remarks on the semilinear Schrödinger equation, J. Math. Anal. Appl., 400 (2013), 331-344. doi: 10.1016/j.jmaa.2012.11.037.

[29]

T. Saanouni, Scattering of a $2D$ Schrödinger equation with exponential growth in the conformal space, Math. Meth. Appl. Sci., 33 (2010), 1046-1058. doi: 10.1002/mma.1237.

[30]

T. Saanouni, Global well-posedness and instability of a $2D$ Schrödinger equation with harmonic potential in the conformal space, Journal of Abstract Differential Equations and Applications, 4 (2013), 23-42.

[31]

T. Saanouni, Blowing-up semilinear wave equation with exponential nonlinearity in two space dimensions, Proc. Indian Acad. Sci. (Math. Sci.), 123 (2013), 365-372. doi: 10.1007/s12044-013-0132-9.

[32]

T. Saanouni, Global well-posedness of a damped Schrödinger equation in two space dimensions, Math. Meth. Appl. Sci., 37 (2014), 488-495. doi: 10.1002/mma.2804.

[33]

T. Saanouni, A blowing up wave equation with exponential type nonlinearity and arbitrary positive energy, J. Math. Anal. Appl., 421 (2015), 444-452. doi: 10.1016/j.jmaa.2014.07.033.

[34]

W. Strauss, Nonlinear Wave Equations, CBMS Regional Conference Series in Math., 73, Amer. Math. Soc., Providence, RI, 1989.

[35]

M. Struwe, The critical nonlinear wave equation in $2$ space dimensions, J. European Math. Soc., 15 (2013), 1805-1823. doi: 10.4171/JEMS/404.

[36]

M. Struwe, Global well-posedness of the Cauchy problem for a super-critical nonlinear wave equation in two space dimensions, Math. Ann. Vol., 350 (2011), 707-719. doi: 10.1007/s00208-010-0567-6.

[37]

C. Sulem and P.-L. Sulem, The Nonlinear Schrödinger Equation, Self-Focusing and Wave Collapse, Applied Mathematical Sciences. Vol. 139, Springer-Verlag, New York, 1999.

[38]

N. S. Trudinger, On imbedding into Orlicz spaces and some applications, J. Math. Mech., 17 (1967), 473-484.

[39]

S. R. S. Varadhan, Lectures on Diffusion Problems and Partial Differential Equations, Courant Institute of Mathematical Sciences, New York, 1989.

show all references

References:
[1]

S. Adachi and K. Tanaka, Trudinger type inequalities in $\mathbbR^N$ and their best exponent, Proc. Amer. Math. Society., 128 (1999), 2051-2057. doi: 10.1090/S0002-9939-99-05180-1.

[2]

D. R. Adams, Sobolev Spaces, Academic Press, New York, 1975.

[3]

A. Atallah Baraket, Local existence and estimations for a semilinear wave equation in two dimension space, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat., 7 (2004), 1-21.

[4]

H. Bahouri, S. Ibrahim and G. Perleman, Scattering for the critical 2-$D$ NLS with exponential growth, Diff. Int. Eq., 27 (2014), 233-268.

[5]

T. Cazenave, An Introduction to Nonlinear Schrödinger Equations, Textos de Metodos Matematicos, 26, Instituto de Matematica UFRJ, 1996.

[6]

J. Colliander, S. Ibrahim, M. Majdoub and N. Masmoudi, Energy critical NLS in two space dimensions, J. Hyperbolic Differ. Equ., 6 (2009), 549-575. doi: 10.1142/S0219891609001927.

[7]

J. Ginibre and G. Velo, On a class of a nonlinear Schrödinger equations. II: Scattering theory, general case, J. Funct. Anal., 32 (1979), 33-71. doi: 10.1016/0022-1236(79)90077-6.

[8]

J. Ginibre and G. Velo, The Global Cauchy problem for nonlinear Klein-Gordon equation, Math. Z, 189 (1985), 487-505. doi: 10.1007/BF01168155.

[9]

E. Gross, Hydrodynamics of a superfluid condensate, J. Math. Phys., 4 (1963), 195-207. doi: 10.1063/1.1703944.

[10]

S. Ibrahim, M. Majdoub and N. Masmoudi, Global solutions for a semilinear $2D$ Klein-Gordon equation with exponential type nonlinearity, Comm. Pure App. Math., 59 (2006), 1639-1658. doi: 10.1002/cpa.20127.

[11]

S. Ibrahim, M. Majdoub and N. Masmoudi, Instability of $H^1$-supercritical waves, C. R. Acad. Sci. Paris, ser. I, 345 (2007), 133-138. doi: 10.1016/j.crma.2007.06.008.

[12]

S. Ibrahim, M. Majdoub, R. Jrad and T. Saanouni, Global well posedness of a $2D$ semilinear heat equation, Bull. Belg. Math. Soc., 21 (2014), 535-551.

[13]

N. Ioku, The Cauchy problem for heat equations with exponential nonlinearity, J. D. E., 251 (2011), 1172-1194. doi: 10.1016/j.jde.2011.02.015.

[14]

J. F. Lam, B. Lippman and F. Trappert, Self trapped laser beams in plasma, Phys. Fluid, 20 (1977), 1176-1179. doi: 10.1063/1.861679.

[15]

H. A. Levine, Some nonexistence and stability theorems for solutions of formally parabolic equations of the form $Pu_t=-Au+F(u)$, Arch. Rational Mech. Anal., 51 (1973), 371-386.

[16]

S. Le Coz, A note on Berestycki-Cazenave's classical instability result for nonlinear Schrödinger equations, Adv. Nonlinear Stud., 8 (2008), 455-463.

[17]

O. Mahouachi and T. Saanouni, Global well posedness and linearization of a semilinear wave equation with exponential growth, Georgian Math. J., 17 (2010), 543-562.

[18]

O. Mahouachi and T. Saanouni, Well and ill-posedness issues for a class of $2D$ wave equation with exponential growth, J. Partial. Diff. Eqs., 24 (2011), 361-384. doi: 10.4208/jpde.v24.n4.7.

[19]

C. Miao and B. Zhang, The Cauchy problem for semilinear parabolic equations in Besov spaces, Houston J. Math., 30 (2004), 829-878.

[20]

J. Moser, A sharp form of an inequality of N. Trudinger, Ind. Univ. Math. J., 20 (1971), 1077-1092.

[21]

M. Nakamura and T. Ozawa, Global solutions in the critical Sobolev space for the wave equations with nonlinearity of exponential growth, Math. Z., 231 (1999), 479-487. doi: 10.1007/PL00004737.

[22]

M. Nakamura and T. Ozawa, Nonlinear Schrödinger equations in the Sobolev space of critical order, Journal of Functional Analysis, 155 (1998), 364-380. doi: 10.1006/jfan.1997.3236.

[23]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel Journal of Mathematics, 22 (1975), 273-303. doi: 10.1007/BF02761595.

[24]

L. P. Pitaevski, Vortex lines in an imperfect Bose gas, J. Experimental Theoret. Phys., 13 (1961), p.646; Translation in Soviet Phys. JETP, 40 (1961), 451-454.

[25]

B. Ruf, A sharp Moser-Trudinger type inequality for unbounded domains in $\mathbbR^2$, J. Funct. Anal, 219 (2005), 340-367. doi: 10.1016/j.jfa.2004.06.013.

[26]

T. Saanouni, Global well-posedness and scattering of a $2D$ Schrödinger equation with exponential growth, Bull. Belg. Math. Soc. Simon Stevin., 17 (2010), 441-462.

[27]

T. Saanouni, Decay of solutions to a $2D$ Schrödinger equation with exponential growth, J. P. D. E., 24 (2011), 37-54.

[28]

T. Saanouni, Remarks on the semilinear Schrödinger equation, J. Math. Anal. Appl., 400 (2013), 331-344. doi: 10.1016/j.jmaa.2012.11.037.

[29]

T. Saanouni, Scattering of a $2D$ Schrödinger equation with exponential growth in the conformal space, Math. Meth. Appl. Sci., 33 (2010), 1046-1058. doi: 10.1002/mma.1237.

[30]

T. Saanouni, Global well-posedness and instability of a $2D$ Schrödinger equation with harmonic potential in the conformal space, Journal of Abstract Differential Equations and Applications, 4 (2013), 23-42.

[31]

T. Saanouni, Blowing-up semilinear wave equation with exponential nonlinearity in two space dimensions, Proc. Indian Acad. Sci. (Math. Sci.), 123 (2013), 365-372. doi: 10.1007/s12044-013-0132-9.

[32]

T. Saanouni, Global well-posedness of a damped Schrödinger equation in two space dimensions, Math. Meth. Appl. Sci., 37 (2014), 488-495. doi: 10.1002/mma.2804.

[33]

T. Saanouni, A blowing up wave equation with exponential type nonlinearity and arbitrary positive energy, J. Math. Anal. Appl., 421 (2015), 444-452. doi: 10.1016/j.jmaa.2014.07.033.

[34]

W. Strauss, Nonlinear Wave Equations, CBMS Regional Conference Series in Math., 73, Amer. Math. Soc., Providence, RI, 1989.

[35]

M. Struwe, The critical nonlinear wave equation in $2$ space dimensions, J. European Math. Soc., 15 (2013), 1805-1823. doi: 10.4171/JEMS/404.

[36]

M. Struwe, Global well-posedness of the Cauchy problem for a super-critical nonlinear wave equation in two space dimensions, Math. Ann. Vol., 350 (2011), 707-719. doi: 10.1007/s00208-010-0567-6.

[37]

C. Sulem and P.-L. Sulem, The Nonlinear Schrödinger Equation, Self-Focusing and Wave Collapse, Applied Mathematical Sciences. Vol. 139, Springer-Verlag, New York, 1999.

[38]

N. S. Trudinger, On imbedding into Orlicz spaces and some applications, J. Math. Mech., 17 (1967), 473-484.

[39]

S. R. S. Varadhan, Lectures on Diffusion Problems and Partial Differential Equations, Courant Institute of Mathematical Sciences, New York, 1989.

[1]

Jianbo Cui, Jialin Hong, Liying Sun. On global existence and blow-up for damped stochastic nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (12) : 6837-6854. doi: 10.3934/dcdsb.2019169

[2]

Alex H. Ardila, Mykael Cardoso. Blow-up solutions and strong instability of ground states for the inhomogeneous nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2021, 20 (1) : 101-119. doi: 10.3934/cpaa.2020259

[3]

Dapeng Du, Yifei Wu, Kaijun Zhang. On blow-up criterion for the nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3639-3650. doi: 10.3934/dcds.2016.36.3639

[4]

Nadjat Doudi, Salah Boulaaras, Nadia Mezouar, Rashid Jan. Global existence, general decay and blow-up for a nonlinear wave equation with logarithmic source term and fractional boundary dissipation. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022106

[5]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure and Applied Analysis, 2021, 20 (1) : 215-242. doi: 10.3934/cpaa.2020264

[6]

Jian Zhang, Shihui Zhu, Xiaoguang Li. Rate of $L^2$-concentration of the blow-up solution for critical nonlinear Schrödinger equation with potential. Mathematical Control and Related Fields, 2011, 1 (1) : 119-127. doi: 10.3934/mcrf.2011.1.119

[7]

Van Duong Dinh. On blow-up solutions to the focusing mass-critical nonlinear fractional Schrödinger equation. Communications on Pure and Applied Analysis, 2019, 18 (2) : 689-708. doi: 10.3934/cpaa.2019034

[8]

Binhua Feng. On the blow-up solutions for the fractional nonlinear Schrödinger equation with combined power-type nonlinearities. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1785-1804. doi: 10.3934/cpaa.2018085

[9]

Zaihui Gan, Jian Zhang. Blow-up, global existence and standing waves for the magnetic nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 827-846. doi: 10.3934/dcds.2012.32.827

[10]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[11]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete and Continuous Dynamical Systems - S, 2021, 14 (8) : 2607-2623. doi: 10.3934/dcdss.2021032

[12]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete and Continuous Dynamical Systems, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[13]

Lili Du, Zheng-An Yao. Localization of blow-up points for a nonlinear nonlocal porous medium equation. Communications on Pure and Applied Analysis, 2007, 6 (1) : 183-190. doi: 10.3934/cpaa.2007.6.183

[14]

Mohammad Kafini. On the blow-up of the Cauchy problem of higher-order nonlinear viscoelastic wave equation. Discrete and Continuous Dynamical Systems - S, 2022, 15 (5) : 1221-1232. doi: 10.3934/dcdss.2021093

[15]

Jincai Kang, Chunlei Tang. Ground state radial sign-changing solutions for a gauged nonlinear Schrödinger equation involving critical growth. Communications on Pure and Applied Analysis, 2020, 19 (11) : 5239-5252. doi: 10.3934/cpaa.2020235

[16]

Chenmin Sun, Hua Wang, Xiaohua Yao, Jiqiang Zheng. Scattering below ground state of focusing fractional nonlinear Schrödinger equation with radial data. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 2207-2228. doi: 10.3934/dcds.2018091

[17]

Gongwei Liu. The existence, general decay and blow-up for a plate equation with nonlinear damping and a logarithmic source term. Electronic Research Archive, 2020, 28 (1) : 263-289. doi: 10.3934/era.2020016

[18]

Patricio Felmer, César Torres. Radial symmetry of ground states for a regional fractional Nonlinear Schrödinger Equation. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2395-2406. doi: 10.3934/cpaa.2014.13.2395

[19]

Türker Özsarı. Blow-up of solutions of nonlinear Schrödinger equations with oscillating nonlinearities. Communications on Pure and Applied Analysis, 2019, 18 (1) : 539-558. doi: 10.3934/cpaa.2019027

[20]

Van Duong Dinh. Blow-up criteria for linearly damped nonlinear Schrödinger equations. Evolution Equations and Control Theory, 2021, 10 (3) : 599-617. doi: 10.3934/eect.2020082

2020 Impact Factor: 1.081

Metrics

  • PDF downloads (190)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]